Alert archive / Texas / Wind Advisories in 2021
Wind Advisory 11, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Oct 29, 2021, 4:32 AM CDT for Brazoria County, Galveston County, Matagorda County, Texas. It took effect at Oct 29, 2021, 9:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2021, 4:32 AM CDT (09:32 UTC)
- In effect from
- Oct 29, 2021, 9:00 AM CDT
- Expired
- Oct 29, 2021, 6:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Galveston County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3754 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
131 WWUS74 KHGX 290932 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 432 AM CDT Fri Oct 29 2021 TXZ436>439-292300- /O.NEW.KHGX.WI.Y.0011.211029T1400Z-211029T2300Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- Including the cities of Surfside Beach and Galveston 432 AM CDT Fri Oct 29 2021 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 35 mph expected. * WHERE...Matagorda Islands, Brazoria Islands, Galveston Island, and Bolivar Peninsula. * WHEN...From 9 AM this morning to 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
822 WWUS74 KHGX 291611 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX Issued by National Weather Service Tallahassee FL 1111 AM CDT Fri Oct 29 2021 TXZ436>439-292300- /O.CON.KHGX.WI.Y.0011.000000T0000Z-211029T2300Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- Including the cities of Surfside Beach and Galveston 1111 AM CDT Fri Oct 29 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 35 mph expected. * WHERE...Matagorda Islands, Brazoria Islands, Galveston Island, and Bolivar Peninsula. * WHEN...From 9 AM this morning to 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
865 WWUS74 KHGX 291836 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX Issued by National Weather Service Tallahassee FL 136 PM CDT Fri Oct 29 2021 TXZ436>439-292300- /O.CON.KHGX.WI.Y.0011.000000T0000Z-211029T2300Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- Including the cities of Surfside Beach and Galveston 136 PM CDT Fri Oct 29 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 35 mph expected. * WHERE...Matagorda Islands, Brazoria Islands, Galveston Island, and Bolivar Peninsula. * WHEN...From 9 AM this morning to 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Oct 29, 4:29 AM CDT, 3 minutes earlier.
Area forecast discussion, Oct 29, 4:29 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
429 AM CDT Fri Oct 29 2021
.SHORT TERM [Today Through Saturday Night]...
The winds on Thursday blew away more than just my expectations as
some areas experienced gusts up to 50-60 mph. Fortunately, the wind
will not be as gusty today...buuuut it'll still be kinda gusty. The
LLJ on the western side of an area of low pressure to our northeast
is still going strong this morning with 850mb winds of 45-50 knots
over East Texas. Boundary layer decoupling is preventing stronger
gusts from reaching the surface in the overnight hours, but that
will change later in the morning. As the area of low pressure
continues to push off to the east, the pressure gradient will
gradually weaken throughout the day. We'll still have steep low-
level lapse rates at the DALR up to 1.5 km, which is plenty suitable
for mixing winds to the surface. The LLJ will weaken from 45-50
knots in the morning to 30-35 knots by the mid-afternoon hours, so
we'll actually have our highest wind gusts towards the first half of
the day. You'll want to keep your Halloween decorations tied down
for now, even though flying ghosts and floating pumpkins are great
ambiance for spooky season. Winds will be high enough along the
coast today to warrant the issuance of a Wind Advisory for the
barrier islands. As we recall from yesterday, gusty winds equals
efficient mixing so I bumped up MaxT's by a couple of degrees over
NBM guidance (highs in the low 70s but approaching mid 70s out
west).
Surface high pressure edges in overnight on Friday, which will allow
for winds to become relatively light. With clear skies in place,
we'll be set up for sufficient radiational cooling which means
temperatures will plummet into the low to mid 40s across most of
Southeast Texas. We're going to continue walkin' on sunshine right
into Saturday as yet another gorgeous day is on tap for us. Saturday
will feature high temperatures in the mid to upper 70s and overnight
temperatures in the upper 40s/low 50s, but most
importantly...lighter winds thanks to nearby surface high pressure.
Saturday also features the departure of an upper-level trough that
will leave behind subtle ridging as a parting gift. Unfortunately,
this marks the beginning of yet another warming trend.
Batiste
&&
.LONG TERM [Sunday through Friday]...
Surface high pressure over the Central Plains and low pressure
over West Texas will allow for a light onshor wind to return to SE
TX. The air mass will remain dry and generally sunny skies are
expected. MaxT values will be near or just slightly warmer than
seasonal levels with values reaching 80 degrees or so. Clear skies
are expected Sunday night with an increase in cluds expected
Monday as the surface high moves east and onshore winds continue
to pull deeper moisture back into SE TX. PW values reach an inch
by Tuesday but moisture profiles still look too dry for
precipitation. Monday and Tuesday should again warm into the lower
80's with partial sunshine and light onshore winds.
Things begin to change Wednesday and Thursday as the zonal flow
becomes more amplified as a strong short wave drops into the
desert SW and moves east. The best lift associated with the short
wave arrives Wednesday night into Thursday. Fcst soundings take on
a senmi-saturated moisture profile by 06z Thursday. Some
inconsistenecies between the faster GFS and the slower ECMWF. The
Canadian favors the GFS as does most of the ensemble guidance but
will carry lowish PoPs into the Saturday in case the ECMWF is on
to something. Trended cooler with temps on Fri/Sat but
temperatures will be dependent on whether the front crosses the
coast Thursday or Friday. 43
&&
.MARINE...
The pressure gradient will remain tight today but will begin to
relax this afternoon as a deep surface over the Ohio valley shifts
east. A Small Craft Advisory is in effect for the Bays and Gulf
waters through 00z. Seas will remain between 5 and 8 feet today
and Bay waters will remain choppy to rough today. Weak high
pressure will be located over SE TX on Saturday and move east of
the region Saturday night. This will allow a light onshore flow to
develop by Sunday morning. A light to moderate onshore flow will
then persist into early next week. With the lighter wind regime,
seas will flatten and remain generally near or below 3 feet
through Tuesday.
The strong offshore wind has produce low water levels and the Low
Water Advisory will remain in effect until 00z. Water levels
remain 1.5 to 3.0 feet lower than normal. Water levels will remain
below normal through Saturday and return to near normal levels by
Sunday. 43
&&
.FIRE WEATHER...
Minimum RH values this afternoon will once again drop into the 20%-
30% range. This in combination with northwesterly winds around 20
mph and wind gusts up to 30 mph this afternoon, fire weather
conditions will remain elevated today. Winds finally become lighter
on Friday night as surface high pressure approaches, but afternoon
RH values will remain on the low side (25%-35%) throughout the
weekend. Please continue to exercise extreme caution if working
outside with any flammable materials.
Batiste
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 72 43 75 48 80 / 0 0 0 0 0
Houston (IAH) 72 46 75 51 80 / 0 0 0 0 0
Galveston (GLS) 73 55 75 64 78 / 0 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 9 AM this morning to 6 PM CDT this evening
for the following zones: Bolivar Peninsula...Brazoria
Islands...Galveston Island...Matagorda Islands.
GM...Low Water Advisory until 7 PM CDT this evening for the following
zones: Galveston Bay...Matagorda Bay.
Small Craft Advisory until 7 PM CDT this evening for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Coastal waters from High Island
to Freeport TX out 20 NM...Galveston Bay...Matagorda Bay...
Waters from Freeport to Matagorda Ship Channel TX from 20
to 60 NM...Waters from High Island to Freeport TX from 20
to 60 NM.
&&
Discussion...99The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 9:38 PM CDT | Small Craft Advisory | HGX | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.